Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 175, NWS Tulsa, OK

May 14, 2022Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2022, 3:20 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2022, 3:20 AM CDT (08:20 UTC)
Expired
May 14, 2022, 4:00 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:23 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 14, 12:23 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Sat May 14 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 912 PM CDT Fri May 13 2022

Forecast area currently has scattered storms on its periphery
with early day precip and cloud cover helping maintain stronger
inhibition thus far this evening across the local region. Severe
storms ongoing across south central KS / northern OK likely pose
the higher chance of spreading into the region later tonight,
however a lack of storm coalescence thus far should favor more
isolated coverage and lesser overnight duration. Otherwise, the
trend within short term guidance along with prevailing and
strengthening inhibition should further limit overnight coverage
and precip chances have been lowered. Remainder of forecast
elements are on track.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 118 PM CDT Fri May 13 2022

After a bit of a lull in the thunderstorm chances on Saturday, the
potential for storms is forecast to increase on Sunday as a mid-level
shortwave moves across the central Plains and pushes a cold front
through the area. Some of these storms could be severe with
large hail and damaging winds the main concern. Dry conditions are
forecast Monday in the wake of the frontal boundary that is forecast to
stall near the Red River. However, the chances of showers and
storms will return to portions of northeast Oklahoma and northwest
Arkansas late Monday night into Tuesday morning as the front moves
back north across the area as a warm front.

The next chance for any showers and storms will come Wednesday night
across northeast Oklahoma and northwest Arkansas as a weak mid-level
shortwave traverses the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Sat May 14 2022

VFR conditions will prevail through the period with the exception
of some patchy fog possible through early morning at some sites,
particularly the northwest Arkansas sites. A stray storm or two
can also not be ruled out completely, but confidence in affecting
any one terminal is small. winds will remain light and variable
throughout the period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  64  89  62 /   0  10  30  30
FSM   89  66  90  65 /  10  10  10  30
MLC   88  65  90  64 /   0  10  10  20
BVO   87  62  89  58 /   0  10  30  30
FYV   87  62  88  61 /  10  10  20  40
BYV   83  61  86  60 /  10  10  20  50
MKO   86  64  88  62 /   0  10  20  30
MIO   84  61  85  58 /   0  10  30  40
F10   87  64  89  63 /   0  10  10  20
HHW   89  66  91  65 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....10
AVIATION...04
Hazardous weather outlook, May 13, 4:56 PM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Fri May 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Fri May 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Overnight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma, west of state highway 99.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 5 PM.

DISCUSSION...
Isolated to scattered storms may continue to develop late this
afternoon across southeast Oklahoma through northwest Arkansas.
Strong instability resides across portions of this region and
a limited risk of severe weather would exist with mature storms.
A focus for evening into overnight storms will be along a weak
cold front draped across south central Kansas into western Oklahoma.
Storms which develop across this region have access to strong
instability and would support severe weather potential into
the late night hours with any well developed storm or larger
storm complex primarily across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorm chances return Sunday in association with a nearby
frontal boundary along with a limited to elevated risk of severe
weather, especially across northeast Oklahoma and northwest
Arkansas. Low thunderstorm chances will persist near
the Kansas and Missouri borders through the middle of next week,
along with some severe weather potential.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:51 AM CDTSpecial Weather StatementTSAKay24 min
May 14, 4:41 AM CDTSevere Thunderstorm WarningTSALeFlore49 min
May 14, 3:43 AM CDTSpecial Weather StatementTSACrawford32 min
May 14, 3:55 AM CDTAreal Flood AdvisoryTSASebastian30 min
May 14, 3:58 AM CDTSevere Thunderstorm WarningTSASebastian47 min
May 14, 4:25 AM CDTFlash Flood WarningTSASebastian3 hr
May 14, 4:51 AM CDTSpecial Weather StatementTSAFranklin24 min
May 14, 5:19 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin24 min
May 14, 6:52 PM CDTSpecial Weather StatementTSACarroll38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.